A survival guide for feeble fish

D. Burago, S. Ivanov, A. Novikov

Research output: Contribution to journalArticle

Abstract

As avid anglers, the authors are interested in the survival chances of fish in turbulent oceans. This paper addresses this question mathematically. It is shown that a fish with bounded aquatic locomotion speed can reach any point in the ocean if the fluid velocity is incompressible, bounded, and has small mean drift.

Original languageEnglish (US)
Pages (from-to)33-41
Number of pages9
JournalSt. Petersburg Mathematical Journal
Volume29
Issue number1
DOIs
Publication statusPublished - Jan 1 2018

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Analysis
  • Algebra and Number Theory
  • Applied Mathematics

Cite this